STRYKER TRAUMA KIEL SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3® 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Back to Search Results |
| Catalog Number |
13200233 |
| Medical Device Problem Code |
Contamination /Decontamination Problem (2895)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
12/18/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The reported event that set screwdriver, flexible shaft gamma3® 4 mm was alleged of issue (cleanability at customer) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Residues on the flexible part were evaluated by a medical expert for a similar complaint previously.His comments (excerpts): ¿a surgical instrument with residuals of body fluids or human tissue has no increased risk of infection, if a sufficient sterilization procedure has been made (¿sterile crud¿).¿ only in the (very rare) case of significant contamination with body fluids from a previous patient with massive infection of lps producing germs a small load of endotoxins (lps) may cause a limited local inflammation, which will be hardly registered by the patient.¿ otherwise, no negative side effects for the patient have to be expected, if a surgical instrument is contaminated with (incrusted) residuals of body fluids or human tissue from previous surgeries due to insufficient cleaning and / or the design of the instrument, which would not allow for perfect cleaning.¿ the general cleanability of the screwdriver in the flexible part was proved during design validation.Tests (e.G.Test report 230408cg1) confirmed that germ reduction is being achieved significantly better with automatic [machine cleaning] as well as manual cleaning for the subject product than for comparable other critical instruments [e.G.Endoscopes].¿ furthermore, the requirements for proper reprocessing of medical devices are explicitly described in the brochure ¿instructions for cleaning, sterilization, inspection and maintenance¿ (l24002000).Based on the information given and due to above observations, an exact root cause could not be determined, but the case is rather related to insufficient cleaning by the user.No indications of manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.Device was not received.
Event or Problem Description
The hospital reported the following event: "black particles coming out of the screwdriver hose.First observation on (b)(6), the sterilization department applied a manual rinse (after pre-disinfection in the operating room), brushed, blew the hoses of the two screwdrivers.Second observation on (b)(6).Upon receipt in sterilization, after soaking and pre-disinfection with the washer in the operating room, the 2 "flexible" screwdrivers were cleaned, brushed, blown, no particles were observed leaving the wet material.The hoses will be blown out of the washer for observation.The intervention was completed by using a second instrument set.
Additional Manufacturer Narrative
Correction: sections concomitant medical products, device evaluated by mfr.The reported event that set screwdriver, flexible shaft gamma3® 4 mm experienced cleanability issues could not be confirmed, since the device was returned for evaluation and did not match the reported failure mode.The received set screwdriver shows significant traces of intense and frequent use.An examination with a stereo-microscope did not reveal any debris, residuals or particles on the flexible part of the item or on the shaft either.However, the items were cleaned and decontaminated in the distribution center before being returned.So even if the customer ¿ initially - was right, the received screwdriver was clean, which means that the customer had an issue with the cleaning of the product and the product itself had no concern.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The general cleanability of the screwdriver in the flexible part was proved during design validation.Tests (e.G.Test report 230408cg1) confirmed that germ reduction is being achieved significantly better with automatic [machine cleaning] as well as manual cleaning for the subject product than for comparable other critical instruments [e.G.Endoscopes].¿ furthermore, the requirements for proper reprocessing of medical devices are explicitly described in the brochure ¿instructions for cleaning, sterilization, inspection and maintenance¿ ((b)(4)).Based on the information given and due to above observations, an exact root cause could not be determined, but the case is rather related to insufficient cleaning by the user.No indications of manufacturing or design related problems were found during the investigation.
Event or Problem Description
The hospital reported the following event : " black particles coming out of the screwdriver hose.First observation on december 18, the sterilization department applied a manual rinse (after pre-disinfection in the operating room), brushed, blew the hoses of the two screwdrivers.Second observation on december 27th.Upon receipt in sterilization, after soaking and pre-disinfection with the washer in the operating room, the 2 "flexible" screwdrivers were cleaned, brushed, blown, no particles were observed leaving the wet material.The hoses will be blown out of the washer for observation.The intervention was completed by using a second instrument set.